MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BOLT 10MM; PIN, FIXATION, THREADED

SMITH & NEPHEW, INC. BOLT 10MM; PIN, FIXATION, THREADED
Catalog Number 103200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that upon tightening the bolt head sheared off.Delay no greater than thirty minutes was reported and backup device was available.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The hex head fractured off of the device.Both pieces were returned.The threaded portion was returned in the pin clamp.The bolt was used instead of the set screw that comes with the pin clamp assembly.The device batch information was not provided or present on the device.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
BOLT 10MM
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8299099
Report Number1020279-2019-00390
Device Sequence Number1911880
Product Code JDW
UDI-Device Identifier03596010031976
UDI-Public03596010031976
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K994143
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number103200
Initial Date Received by Manufacturer 01/11/2019
Supplement Date Received by Manufacturer01/11/2019
Initial Report FDA Received Date02/01/2019
Supplement Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1